MAUDE Adverse Event Report: SPECTRAWAVE, INC STARLIGHT IMAGING CATHETER; OPTICAL COHERENCE TOMOGRAPHY IMAGING CATHETER

SPECTRAWAVE, INC STARLIGHT IMAGING CATHETER; OPTICAL COHERENCE TOMOGRAPHY IMAGING CATHETER
Model Number 951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event summary: a patient experienced ventricular fibrillation (vfib) during a coronary imaging procedure, shortly after a manual saline injection (using a syringe) was administered to clear the vessel of blood.This injection was a standard clinical step performed under physician control and discretion to prepare the vessel prior to imaging.In this case the physician chose to use the hypervue imaging system & starlight catheter.The saline flush was not controlled or delivered by the device, and not performed automatically by any device function.The patient was defibrillated which stabilized patient's heart rhythm.A subsequent pullback using a contrast injection as the flush medium was completed.Device involvement assessment: following is based on event information reported and initial investigation of the event details.· when the device was used it functioned per specifications and did not malfunction.· the adverse event occurred in the context of a physician-controlled step and was not due to any malfunction, improper use, inadequate design, manufacture or labeling of the device.· the event is considered related to the procedure, not the device.Note: use of saline or contrast for vessel flush for intravascular imaging is determined by the physician, including the methodology, volume, and flow of injection.Initial reportability assessment: the initial assessment of this event determined that it does not meet the criteria for mandatory medical device reporting under 21 cfr 803, as the device did not cause or contribute to a death or serious injury, nor did it malfunction in a way that could lead to such an outcome.However, in the interest of transparency, and to support fda's postmarket surveillance efforts, we are voluntarily submitting this report to inform fda of the event and our ongoing monitoring and investigation of similar occurrences.No corrective or preventive action is currently warranted based on the information available.

Brand Name
STARLIGHT IMAGING CATHETER
Common Device Name
OPTICAL COHERENCE TOMOGRAPHY IMAGING CATHETER
Manufacturer (Section D)
SPECTRAWAVE, INC
12 oak park drive
bedford MA 01730
Manufacturer (Section G)
SPECTRAWAVE, INC.
12 oak park drive
bedford MA 01730
Manufacturer Contact
ankit shah
12 oak park drive
bedford, MA 01730
3234016480
MDR Report Key21998173
Report Number3017654247-2025-00001
Device Sequence Number9484400
Product Code NQQ
UDI-Device Identifier00860008045508
UDI-Public00860008045508
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K230691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model Number951
Device Catalogue Number951
Device Lot Number100203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown